Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 139, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 4, 2021, 8:31 AM CDT for Robertson County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2021, 8:31 AM CDT (13:31 UTC)
- Expired
- May 4, 2021, 9:30 AM CDT
- In force
- 59 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Robertson County, TX
The radar
The Ft Hood radar (KGRK), 95 km from the middle of the area, began a volume at 13:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 1.5 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 149 J/kg
- Mixed-layer CIN
- -533 J/kg
- Mixed-layer LCL
- 723 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
319
WUUS54 KFWD 041331
SVRFWD
TXC395-041430-
/O.NEW.KFWD.SV.W.0139.210504T1331Z-210504T1430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
831 AM CDT Tue May 4 2021
The National Weather Service in Fort Worth has issued a
* Severe Thunderstorm Warning for...
Southeastern Robertson County in central Texas...
* Until 930 AM CDT.
* At 831 AM CDT, a severe thunderstorm was located 10 miles south of
Hearne, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Hearne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection get inside a sturdy structure and stay away from
windows.
&&
LAT...LON 3078 9662 3079 9664 3082 9664 3084 9667
3113 9629 3112 9628 3109 9628 3108 9626
3104 9624 3101 9626 3100 9624 3097 9624
3091 9635 3075 9646 3070 9656
TIME...MOT...LOC 1331Z 237DEG 13KT 3074 9655
HAIL...1.00IN
WIND...60MPH
$$
792 follow-up statements
234
WWUS54 KFWD 041358
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
858 AM CDT Tue May 4 2021
TXC395-041430-
/O.CON.KFWD.SV.W.0139.000000T0000Z-210504T1430Z/
Robertson TX-
858 AM CDT Tue May 4 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM CDT
FOR SOUTHEASTERN ROBERTSON COUNTY...
At 857 AM CDT, a severe thunderstorm was located 8 miles west of
Wixon Valley, or 9 miles southeast of Hearne, moving northeast at 15
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Hearne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection stay inside a sturdy structure and keep away from
windows.
&&
LAT...LON 3078 9662 3079 9664 3082 9664 3084 9667
3113 9629 3112 9628 3109 9628 3108 9626
3104 9624 3101 9626 3100 9624 3097 9624
3091 9635 3075 9646 3070 9656
TIME...MOT...LOC 1357Z 231DEG 13KT 3080 9646
HAIL...1.00IN
WIND...60MPH
$$
79598
WWUS54 KFWD 041424
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
924 AM CDT Tue May 4 2021
TXC395-041433-
/O.EXP.KFWD.SV.W.0139.000000T0000Z-210504T1430Z/
Robertson TX-
924 AM CDT Tue May 4 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ROBERTSON COUNTY
WILL EXPIRE AT 930 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
LAT...LON 3078 9662 3079 9664 3082 9664 3084 9667
3113 9629 3112 9628 3109 9628 3108 9626
3104 9624 3101 9626 3100 9624 3097 9624
3091 9635 3075 9646 3070 9656
TIME...MOT...LOC 1423Z 237DEG 13KT 3084 9639
$$
79What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 6:04 AM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, May 4, 6:04 AM CDT, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 604 AM CDT Tue May 4 2021 ...New Short Term, Aviation... .SHORT TERM... /NEW/ Update: Cold front has now passed through the I-35 corridor with low stratus building southward on the shallow frontal inversion. Only chances I made to the forecast (mainly this morning) was to trim down the overly ambitious NBM PoPs across eastern Central Texas and to go with a more pessimistic cloud forecast. With relatively cool high temperatures already forecast, I did not adjust those, though this will need to be monitored through the morning hours on trends. 05/ Previous Discussion: /This Morning Through Tuesday Night/ We continue to monitor a slow-moving mid level shortwave trough over NW Texas and Western Oklahoma. Height falls ahead of this vigorous disturbance have been holding up the cold front much more than models anticipated 24 hours ago, thus allowing the more widespread, severe storms yesterday. Severe Thunderstorm Watch 138 continues for our E TX counties through 3 am, as this area remains the most moisture-rich and unstable with earlier storms not having worked this area over. I expect the cold front to arrive through the I-35 corridor between 3-6 am, as the upper system trudges eastward and low level cold advection begins. I will maintain chance PoPs across this area, though an isolated/less than 20% chance of an elevated storm certainly isn't out of the question along and north of Hwy 38O near the stronger forcing aloft. With these trends in mind, I did raise low temperatures from the southeast of a Bonham-DFW-Lampasas line. Low level stratus will likely form through the early morning hours and likely linger through late morning, or possibly through midday before deeper drier air and increasing, large-scale subsidence occur this afternoon. Some areas along and north of I-20 may be hard-pressed warm into the middle-upper 60s, or at best, lower 70s if we can get some insolation this afternoon to counter the cold advection. I maintained middle 70s across much of Central Texas. Increasing cold advection under a slow-rising frontal inversion will combine with impressive pressure rises to drive North- northwest winds 15-20 mph with a few gusts by/after midday exceeding 30 mph. This is under Wind Advisory criteria, but it will definitely be a brisk and cooler day today. Tonight will be quiet as this system continues lifting quickly northeast away from the area with mass subsidence and clearing skies. Surface high pressure will continue to build down from the Plains with North winds around 10 mph continuing and lows falling into the 50s, with a readings in the mid to upper 40s in the northwest and northern tier counties. So it will feel chilly for early May and you may want to have a light coat or jacket handy before heading out early Wednesday morning. 05/ && .LONG TERM... /Issued 428 AM CDT Tue May 4 2021/ /Wednesday through next Monday/ The long term portion of the forecast continues to highlight the dry weather conditions through the rest of the week, some rain/storm chances next weekend and better precip chances early next week. One feature we will continue to monitor is the area of showers/ storms most of the medium-range models depict will move toward the area from the northwest Wednesday night-Thursday morning. More details below. As the surface high pressure moves to our east on Wednesday, winds will slowly shift to the east and eventually to the southeast. However, another sunny and seasonably "cooler" day will prevail with highs in the 70s and lows in the 50s by Wednesday night. Latest guidance continue to show a shortwave moving from the northwest across the TX/OK Panhandles Wednesday night that could result in some showers/storms along the Red River late Wednesday night. However, model soundings also depict a dry layer below this region of mid-level moisture/ascent that could also result in some evaporation before the precip hits the ground. This is why we still believe that the best chance for showers/storms will remain well north of the Red River. We left the 10% PoPs along the Red River, with no mention of weather a this time. Plenty of sunshine and near normal temperatures are expected on Thursday, as another surface high pressure moves over the Lone Star State. The quiet weather continues on Friday with breezy south winds returning to our area. Another shortwave moves over the Southern Plains Friday night-Saturday morning, but moisture is again expected to remain rather limited for any decent rain chances over our area. As the next upper level disturbance approaches from the west this weekend, lee cyclogenesis is expected to develop at the surface over the TX/OK Panhandle Saturday afternoon. The pressure gradient will result in breezy/windy conditions across North and Central TX with south winds between 15-25 mph and gusts near 30 mph. Above normal temps are in the forecast both Saturday and Sunday with highs in the mid/upper 80s to low 90s. While there's still some disagreement on the speed and the progression of the surface low and cold front on Sunday, model guidance agrees that showers/storm chances will increase as the system moves southward. Both GFS/ECMWF show precipitation along and behind the boundary, but the latest ECMWF now develop some showers/ storms as early as Sunday afternoon. Still, the GFS continues to be the most aggressive showing higher rainfall accumulations into early next week by stalling the front somewhere between North and Central TX. Model trends will likely change over the next few days, so for now we will highlight higher PoPs (20-50%) into early next week. Sanchez && .AVIATION... /NEW/ Update: /12z TAFs/ FROPA has occurred at all D10 airports, as well as Waco Regional Airport this morning. A mid level shortwave will track across the region today with all convection remaining well E of the airports with the surface cold front. The shallow frontal inversion is already saturating quickly with low MVFR and even spotty IFR cigs building southward from the Red River and building across Central Texas as well. I will continue to carry MVFR through the morning hours, with a rise to low VFR shortly after 18z, before scattering out sometime in the 21z-00z time frame. VFR and mostly SKC-SCT250 will prevail after 00z Wed. As for winds, NW winds 10-15 knots this morning will become more N through the day while increasing to between 15-20 knots with a few gusts between 25-30 knots after 16z, as strong low level CAA and a deepening frontal inversion drive these winds. Surface high pressure builds across OK/TX tonight and along with rapid decoupling after 00z should result in a rapid diminishing of N winds to 10 knots or less overnight. 05/ Previous Discussion: /06z TAFs/ Challenges through the morning hours will be tracking the slow- moving cold front and timing wind shifts, as well the potential for re-developing MVFR cigs both behind/ahead of anticipated FROPA. A cold front continues to move slowly SE and just NW of the D10 airports, as well as Waco Regional. With a lot of post-storm wash, the actual true cold front is hard to make out at this hour, but anticipate a true passage at all airports in the 08z-10z time frame, Better instability is now E of all airports, but watching the cold core upper disturbance with an isolated threat for isolated, elevated TS through 12z. For now, appears better lapse rates aloft remain along/N of the Red River. Later today, NW winds will increase to 10-15 knots with a few gusts after 15z later this morning with gusts between 20-25 kts, as low level cold advection and pressure rises drive stronger winds. By midday, sustained winds may push to between 15-20 knots with gusts to 30 knots. MVFR cigs may hold through much of the morning hours post-frontal, but drier air advecting in by 18z/after will allow VFR conditions to prevail thereafter. 05/ && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 72 52 76 57 80 / 0 0 0 0 0 Waco 76 51 77 56 81 / 10 0 0 0 0 Paris 69 48 74 54 77 / 10 0 0 0 0 Denton 70 48 75 55 79 / 0 0 0 5 0 McKinney 71 48 75 56 79 / 5 0 0 0 0 Dallas 73 53 77 58 81 / 5 0 0 0 0 Terrell 73 49 77 55 81 / 10 0 0 0 0 Corsicana 75 51 77 56 81 / 20 0 0 0 0 Temple 76 52 78 56 81 / 10 0 0 0 0 Mineral Wells 71 49 75 53 80 / 0 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, May 4, 4:36 AM CDT, 3 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 436 AM CDT Tue May 4 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-050945- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 436 AM CDT Tue May 4 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. Low thunderstorm chances will continue across primarily eastern Central Texas early Tuesday morning. Gusty winds and small hail will be possible with stronger storms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorm chances return for parts of North and Central Texas again next weekend. .SPOTTER INFORMATION STATEMENT... Very limited spotter activation may be requested southeast of a line from Greenville, to Ennis, to Cameron through the pre-dawn hours.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:03 PM CDT | Flash Flood Warning | FWD | Hood, Johnson, Parker | 117 min |
| May 3, 7:07 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas, Denton | 53 min |
| May 3, 7:17 PM CDT | Tornado Warning | FWD | Hill, Johnson | 43 min |
| May 3, 7:17 PM CDT | Tornado Warning | FWD | Collin | 43 min |
| May 3, 7:28 PM CDT | Severe Thunderstorm Warning | FWD | Hill, Johnson | 62 min |
| May 3, 7:29 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Cooke, Denton, Fannin, Grayson | 61 min |
| May 3, 7:48 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Fannin, Grayson, Hunt | 42 min |
| May 3, 7:56 PM CDT | Severe Thunderstorm Warning | FWD | Ellis | 64 min |
| May 3, 8:00 PM CDT | Tornado Warning | FWD | Ellis, Johnson | 30 min |
| May 3, 8:04 PM CDT | Severe Thunderstorm Warning | FWD | Johnson, Somervell, Tarrant | 26 min |
| May 3, 8:07 PM CDT | Tornado Warning | FWD | Ellis, Hill, Johnson | 38 min |
| May 3, 8:29 PM CDT | Severe Thunderstorm Warning | FWD | Johnson | 61 min |
| May 3, 8:45 PM CDT | Tornado Warning | FWD | Ellis | 45 min |
| May 3, 8:55 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Hill | 65 min |
| May 3, 9:01 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis, Kaufman | 59 min |
| May 3, 9:11 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Denton, Grayson | 35 min |
| May 3, 9:13 PM CDT | Tornado Warning | FWD | Ellis, Kaufman | 22 min |
| May 3, 9:29 PM CDT | Severe Thunderstorm Warning | FWD | Hill, Navarro | 31 min |
| May 3, 9:36 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 24 min |
| May 3, 9:49 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Henderson, Hill, Kaufman, Navarro, Van Zandt | 71 min |
| May 3, 9:53 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Coryell, Lampasas | 67 min |
| May 3, 9:59 PM CDT | Severe Thunderstorm Warning | FWD | Ellis | 48 min |
| May 3, 10:03 PM CDT | Severe Thunderstorm Warning | FWD | Stephens, Young | 41 min |
| May 3, 10:25 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Coryell, Hamilton | 37 min |
| May 3, 10:33 PM CDT | Severe Thunderstorm Warning | FWD | Van Zandt | 42 min |
| May 3, 10:36 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Hopkins, Hunt, Lamar, Rains | 54 min |
| May 3, 10:48 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Falls, McLennan | 43 min |
| May 3, 10:59 PM CDT | Severe Thunderstorm Warning | FWD | Henderson, Kaufman, Van Zandt | 44 min |
| May 4, 12:18 AM CDT | Severe Thunderstorm Warning | FWD | Henderson, Kaufman, Navarro, Van Zandt | 57 min |
| May 4, 1:23 AM CDT | Special Weather Statement | FWD | Van Zandt | 37 min |
| May 4, 8:08 AM CDT | River Flood Warning | FWD | Ellis, Navarro | 52 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.